Alert archive / Texas / Tornado Warnings in 2024

Tornado Warning 1, NWS Corpus Christi, TX

June 1, 2024Calhoun County, Texas

NWS Corpus Christi, TX issued this tornado warning at Jun 1, 2024, 10:16 AM CDT for Calhoun County, Texas. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 1, 2024, 10:16 AM CDT (15:16 UTC)
Expired
Jun 1, 2024, 10:35 AM CDT
In force
19 min
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

County Calhoun County, TX

The radar

The Corpus Christi radar (KCRP), 125 km from the middle of the area, began a volume at 15:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 3.3 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2024-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3697 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2024-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3697 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
716 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
172 m²/s²
Significant tornado parameter
3.5
Supercell composite
23.7

Open this sounding in Storm Lab

The text

As transmitted.

003 
WFUS54 KCRP 011516
TORCRP
TXC057-011545-
/O.NEW.KCRP.TO.W.0001.240601T1516Z-240601T1545Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Corpus Christi TX
1016 AM CDT Sat Jun 1 2024

The National Weather Service in Corpus Christi has issued a

* Tornado Warning for...
  Central Calhoun County in south Texas...

* Until 1045 AM CDT.

* At 1016 AM CDT, a severe thunderstorm capable of producing a
  tornado was located near Indianola, or 8 miles west of Port
  Oconnor, moving southeast at 10 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This tornadic thunderstorm will remain over mainly rural areas of
  central Calhoun County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 2827 9654 2846 9667 2854 9655 2848 9643
      2847 9643 2847 9642 2846 9642 2846 9641
      2845 9640 2844 9640 2841 9638
TIME...MOT...LOC 1516Z 314DEG 7KT 2846 9656 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

JCP
1 follow-up statement
316 
WWUS54 KCRP 011535
SVSCRP

Severe Weather Statement
National Weather Service Corpus Christi TX
1035 AM CDT Sat Jun 1 2024

TXC057-011544-
/O.CAN.KCRP.TO.W.0001.000000T0000Z-240601T1545Z/
Calhoun TX-
1035 AM CDT Sat Jun 1 2024

...THE TORNADO WARNING FOR CENTRAL CALHOUN COUNTY IS CANCELLED...

The storm which prompted the warning has lost its rotation, and no 
longer appears capable of producing a tornado. Therefore, the 
warning has been cancelled.

&&

LAT...LON 2827 9654 2846 9667 2854 9655 2848 9643
      2847 9643 2847 9642 2846 9642 2846 9641
      2845 9640 2844 9640 2841 9638
TIME...MOT...LOC 1533Z 314DEG 7KT 2844 9653 

$$

JCP

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this tornado warning went out at Jun 1, 7:20 AM CDT, 2 hours 56 minutes earlier.

Area forecast discussion, Jun 1, 7:20 AM CDT, 2 hours 56 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
720 AM CDT Sat Jun 1 2024

...New AVIATION...

.SHORT TERM...
(Today through Sunday)
Issued at 414 AM CDT Sat Jun 1 2024

Key Messages:

-Marginal Risk for strong to severe storms today

-High Risk of rip currents today through Sunday

Some Gulf moisture is expected to ride around the ridge this morning
combining with a disturbance that is moving across the Central
Plains. Models are depicting the environment being somewhat
favorable for isentropic lift to occur at the 305K level. This will
allow for a low to medium chance for showers and thunderstorms this
morning. This should clear by midday and give way to warm high
temperatures across the area. Temperatures will be in the lower 90s
to lower 100s out west with heat indices around 110. Cloud cover
will potentially work against the high temperatures, thus negating
the need for a Heat Advisory today. Guidance is hinting at potential
MCS developing sometime this afternoon around the mountainous area
of Mexico and tracking eastwards towards the CWA. There are
discrepancies in the intensity and timing regarding this potential
MCS therefore confidence is remaining low at this time. SPC has put
the northern portions of the CWA in a Marginal Risk (1 out of 5) to
account for this potential. Conditions dry out Sunday with the
potential for Heat Advisory conditions returning due to less cloud
cover and high dew points.

Due to the presence of elevated winds and seas and expectation for
this to persist through tomorrow, a High Risk for rip currents will
exist for this period.

&&

.LONG TERM...
(Sunday night through next Friday)
Issued at 414 AM CDT Sat Jun 1 2024

Key Messages:

- Major to extreme risk of heat-related impacts through the middle
of the week

- Hurricane season kicks off today, June 1.

No significant changes were made with this long term forecast update
as upper level ridging looks to remain in control. With that said,
on Monday, a shortwave ejecting across the Southern Plains may
suppress the ridge just enough to allow some pockets of vorticity to
rotate through the region. If this scenario were to materialize, we
could see some convection fire up across the Rio Grande and move our
way. Confidence is not too high in this outcome so only have a
slight chance mentioned Monday evening, mainly across the Brush
Country. In the wake of that shortwave, a stout upper ridge builds
across the Desert Southwest as a longwave trough digs into the
Midwest. A cold front will be sent south across much of the eastern
CONUS late next week but looks to stall before reaching us. Outside
of Monday evening, a relative rain-free week is in store for South
Texas.

The main concern in the long term is our increasing heat risk
through the week. High temps settle into the low 90s along the coast
to around 105-107 across the Brush Country by the middle of the
week. These warm temps and increasing low level moisture will allow
for heat indices to climb into the 110-114 range with a few
locations exceeding 115 Tuesday and Wednesday. As a result, we can
expected a major to extreme risk of heat-related impacts through
much of the work week. There may be some slight relief towards the
end of the work week as drier air works into the region as ridging
builds in but likely won't be enough to really make a difference.

With a relatively quiet forecast in store for the next week, now is
a great time to review your emergency preparedness plans. The 2024
Hurricane Season starts today and is expected to be an above normal
season. Regardless of how active it is, we know that it will only
take one storm to make this season a very bad season for the Middle
Texas coast so prepare now. Don't know how to prepare? We have you
covered. Head over to weather.gov/crp/hurricaneguide to view our
2024 edition of the South Texas Hurricane Guide. There is tons of
information in there to help you be better prepared for this
hurricane season.

&&

.AVIATION...
(12Z TAFS)
Issued at 635 AM CDT Sat Jun 1 2024

MVFR/VFR ceilings spread across South Texas this morning with
showers stretching from Del Rio into VCT. This activity will
continue through the morning hours with thunderstorms possible
later in the morning as heating increases. VFR conditions will
prevail by early afternoon as southeasterly winds gust around 20
knots. A repeat of MVFR ceilings will develop again tonight across
the area. Will keep a close eye late this afternoon through
tonight for storm clusters north of the area moving southward,
there is a low chance these storms make it into South Texas.
However, if they do, they will pose a damaging wind threat
followed by large hail.

&&

.MARINE...
Issued at 414 AM CDT Sat Jun 1 2024

Weak to moderate onshore flow with periods of moderate onshore
flow will prevail through the day. There is a low to medium
chance of showers and thunderstorms through Saturday afternoon.
Moderate to strong southeasterly winds are expected as we head
through the work week. Small Craft Advisory conditions may be
possible at times each afternoon through Wednesday, generally over
the southern waters and bays. Rain-free conditions are in store
for the week.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    93  81  94  81 /  20   0   0   0
Victoria          91  78  93  79 /  30  10  10   0
Laredo           101  79 102  80 /  10  10   0   0
Alice             96  79  98  80 /  20  10   0   0
Rockport          91  82  90  83 /  30  10  10   0
Cotulla          101  80 102  81 /  10  10   0   0
Kingsville        93  80  95  80 /  20   0   0   0
Navy Corpus       91  83  92  83 /  30  10   0   0

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...High Rip Current Risk through Sunday evening for TXZ345-442-443-
     447.

GM...None.
&&

SHORT TERM...NP
LONG TERM....TC
AVIATION...EMF/94

In the hours before

Special weather statement, Jun 1, 8:32 AM CDT, 1 hour 44 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
832 AM CDT Sat Jun 1 2024

TXZ233-234-011415-
Victoria TX-Goliad TX-
832 AM CDT Sat Jun 1 2024

...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL VICTORIA AND
NORTHEASTERN GOLIAD COUNTIES THROUGH 915 AM CDT...

At 832 AM CDT, Doppler radar was tracking a strong thunderstorm near
Fannin, or near Goliad, moving east at 10 mph.

HAZARD...Nickel size hail.

SOURCE...Radar indicated.

IMPACT...Minor hail damage to vegetation is possible.

Locations impacted include...
Goliad, Fannin, Mission Valley, Schroeder, Coleto Creek Park, and Oak
Village.

This includes the following highways...
 US Highway 183 between mile markers 632 and 644.
 US Highway 59 between mile markers 645 and 668.
 US Highway 77 between mile markers 582 and 584, and between mile
markers 588 and 590.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2861 9741 2877 9750 2893 9713 2866 9703
TIME...MOT...LOC 1332Z 249DEG 9KT 2874 9731

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH

JCP
Special weather statement, Jun 1, 8:49 AM CDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
849 AM CDT Sat Jun 1 2024

TXZ234-247-347-011430-
Coastal Calhoun TX-Inland Calhoun TX-Victoria TX-
849 AM CDT Sat Jun 1 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN CALHOUN AND EAST
CENTRAL VICTORIA COUNTIES THROUGH 930 AM CDT...

At 849 AM CDT, Doppler radar was tracking a strong thunderstorm near
Point Comfort, or near Port Lavaca, moving east at 10 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Victoria, Port Lavaca, Guadalupe, Point Comfort, Victoria Colony
Creek Country Club, Alamo Beach, Dacosta, Wood Hi, Magnolia Beach,
Schicke Point, Victoria Riverside Park, Olivia, Placedo, Victoria
College, Brentwood Subdivision, Victoria Regional Airport, Telferner,
and Downtown Victoria.

This includes the following highways...
 US Highway 59 between mile markers 626 and 638.
 US Highway 87 between mile markers 810 and 840.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2852 9656 2866 9688 2884 9705 2890 9675
      2885 9670 2882 9672 2877 9670 2876 9667
      2871 9665 2870 9667 2867 9664 2870 9657
      2870 9643 2872 9641 2864 9642 2862 9637
      2865 9635 2867 9639 2868 9633 2864 9632
TIME...MOT...LOC 1349Z 250DEG 11KT 2871 9662

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

JCP
Special weather statement, Jun 1, 9:24 AM CDT, 52 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
924 AM CDT Sat Jun 1 2024

TXZ233-234-246-247-346-347-011515-
Coastal Calhoun TX-Inland Calhoun TX-Victoria TX-Coastal Refugio TX-
Inland Refugio TX-Goliad TX-
924 AM CDT Sat Jun 1 2024

...STRONG THUNDERSTORMS WILL IMPACT CALHOUN...VICTORIA...EASTERN
GOLIAD AND NORTHEASTERN REFUGIO COUNTIES THROUGH 1015 AM CDT...

At 924 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Point Comfort to near Goliad. These storms
were nearly stationary.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Victoria, Port Lavaca, Goliad, Seadrift, McFaddin, Guadalupe, Fannin,
Point Comfort, Victoria Colony Creek Country Club, Weser, Nursery,
Long Mott, Victoria Riverside Park, Victoria College, Victoria Mall,
Saxet Lakes, Green Lake, Brentwood Subdivision, Inez, and Salem.

This includes the following highways...
 US Highway 183 between mile markers 628 and 660.
 US Highway 59 between mile markers 624 and 668.
 US Highway 77 between mile markers 564 and 610.
 US Highway 87 between mile markers 798 and 840.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2855 9652 2848 9644 2841 9652 2841 9732
      2867 9746 2890 9737 2887 9730 2902 9709
      2902 9683 2892 9679 2885 9670 2882 9672
      2867 9664 2872 9641 2864 9642 2863 9637
      2865 9635 2867 9639 2868 9633 2864 9632
TIME...MOT...LOC 1424Z 015DEG 4KT 2873 9657 2864 9733

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

EMF
Local storm report, Jun 1, 10:04 AM CDT, 12 minutes before
Preliminary Local Storm Report
National Weather Service Corpus Christi TX
1004 AM CDT Sat Jun 1 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 AM     Tstm Wnd Gst     2 N Point Comfort       28.69N 96.56W
06/01/2024  M61 MPH          Calhoun            TX   Mesonet

            Mesonet station at Point Comfort, TX
            measured a wind gust of 61 mph.

&&

EMF

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 3:00 AM CDTRip Current StatementCRPAransas, Calhoun, Kleberg, Nueces5 days
Jun 1, 8:32 AM CDTSpecial Weather StatementCRPGoliad43 min
Jun 1, 8:49 AM CDTSpecial Weather StatementCRPVictoria41 min
Jun 1, 9:16 AM CDTSevere Thunderstorm Warning Considerable damage threatCRPCalhoun, Victoria13 min
Jun 1, 9:24 AM CDTSpecial Weather StatementCRPCalhoun, Goliad, Victoria51 min
Jun 1, 9:46 AM CDTAreal Flood AdvisoryCRPCalhoun, Victoria59 min
Jun 1, 9:52 AM CDTSevere Thunderstorm WarningCRPCalhoun23 min
Jun 1, 10:07 AM CDTSpecial Marine WarningCRP113 min
Jun 1, 10:15 AM CDTSevere Thunderstorm WarningCRPCalhoun30 min
Jun 1, 10:29 AM CDTSpecial Marine WarningCRP31 min
Jun 1, 10:32 AM CDTSevere Thunderstorm WarningCRPCalhoun28 min
Jun 1, 11:55 AM CDTSpecial Marine WarningCRP65 min
Jun 1, 1:00 PM CDTSpecial Marine WarningCRP30 min

Nearby

Tornado Warnings in Texas, 2024Every tornado warning in 2024Tornadoes in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.